Alert archive / North Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 19, 2011, 5:26 PM CDT for Mountrail County, North Dakota. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 19, 2011, 11:20 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:45 PM CDT | HEAVY RAIN 4.5 | 2 Nw Plaza, ND | ONE HOUR RAINFALL 4.50 INCHES. ARB OBSERVER. |
| Jun 19, 6:00 PM CDT | FLOOD | 2 Nw Plaza, ND | RAIN TOTAL 4.75 ROAD IS FLOODED |
| Jun 19, 6:00 PM CDT | HEAVY RAIN 0.6 | 9 N Plaza, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
439
WGUS53 KBIS 192226
FFWBIS
NDC061-200430-
/O.NEW.KBIS.FF.W.0010.110619T2226Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. TWO TO FOUR INCHES OF RAINFALL IS POSSIBLE FROM JUST
NORTH OF PLAZA THROUGH TAGUS...BLAISDELL AND COULEE ACROSS EASTERN
MOUNTRAIL COUNTY THROUGH EARLY SUNDAY EVENING WITH THESE
THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF NORTHEASTERN MOUNTRAIL COUNTY...INCLUDING THE TOWNS OF
BLAISDELL...PALERMO AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4837 10197 4837 10192 4804 10193 4804 10222
4854 10230 4855 10198
$$
AYD3 follow-up statements
011
WGUS73 KBIS 192243
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT SUN JUN 19 2011
NDC061-200430-
/O.CON.KBIS.FF.W.0010.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-
543 PM CDT SUN JUN 19 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MOUNTRAIL
COUNTY UNTIL 1130 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN MOUNTRAIL
COUNTY. AT 540 PM CDT...4.5 INCHES OF RAINFALL WAS REPORTED NEAR
PLAZA. TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS
ARE LIKELY ACROSS MUCH OF EASTERN MOUNTRAIL COUNTY WITH THESE STORMS
THROUGH SUNDAY EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN
MOUNTRAIL COUNTY...INCLUDING THE TOWNS OF BLAISDELL...PALERMO AND
TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4837 10197 4837 10192 4804 10193 4804 10222
4854 10230 4855 10198
$$
AYD904
WGUS73 KBIS 200216
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SUN JUN 19 2011
NDC061-200430-
/O.CON.KBIS.FF.W.0010.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-
916 PM CDT SUN JUN 19 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MOUNTRAIL
COUNTY UNTIL 1130 PM CDT...
AT 821 PM CDT...A SPOTTER REPORTED THAT 4.75 INCHES OF RAIN HAD
FALLEN 12 MILES NORTHWEST OF PLAZA. RAINFALL AMOUNTS OF THREE TO
FOUR INCHES WITH LOCALLY HIGHER AMOUNTS LIKELY EXTEND TO JUST
SOUTHWEST OF TAGUS BASED UPON RADAR ESTIMATES. RUNOFF FROM THIS
RAINFALL WAS LEADING TO OVERLAND FLOODING ACROSS EASTERN MOUNTRAIL
COUNTY BETWEEN PLAZA AND TAGUS...INCLUDING FLOODING OF COUNTY AND
TOWNSHIP ROADS...AND RAPID RISES ON CREEKS AND COULEES ACROSS THE
AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY
NIGHT...WHICH MAY PRODUCE ADDITIONAL HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4837 10197 4837 10192 4804 10193 4804 10222
4854 10230 4855 10198
$$
SCHECK/AYD486
WGUS73 KBIS 200420
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1120 PM CDT SUN JUN 19 2011
NDC061-200432-
/O.CAN.KBIS.FF.W.0010.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-
1120 PM CDT SUN JUN 19 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
MOUNTRAIL COUNTY IS CANCELLED...
ALTHOUGH HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND
CREEKS IN THE WARNED AREA REMAIN HIGH. AN OVERLAND FLOOD WARNING HAS
BEEN ISSUED TO REPLACE THE FLASH FLOOD WARNING. THIS WARNING WILL
REMAIN IN EFFECT UNTIL MONDAY EVENING. ADDITIONAL RAINFALL IS STILL
POSSIBLE THROUGH MONDAY...WHICH MAY PRODUCE ADDITIONAL EXCESSIVE
RUNOFF. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4837 10197 4837 10192 4804 10193 4804 10222
4854 10230 4855 10198
$$
HAMILTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 19, 3:31 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT SUN JUN 19 2011 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT... A RANGE OF SOLUTIONS IN THE SHORT TERM GRIDS THOUGH MODELS ARE ZEROING IN ON LOCATION OF SURFACE LOW MOVING ACROSS CENTRAL PLAINS AND INVERTED TROUGH THROUGH THE WESTERN DAKOTAS. RESULTING BAND OF QPF...HEAVY AT TIMES WILL PERSIST ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH HEAVIEST AMOUNTS IN SOUTHERN NORTH DAKOTA CLOSEST TO SURFACE LOW AND ALONG INVERTED TROUGH WHICH IS ANCHORED ACROSS THE WESTERN COUNTIES. HAVE ISSUED A FLOOD WATCH FOR OVERLAND FLOODING FROM NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA TOMORROW MORNING THROUGH TUESDAY AFTERNOON. FOLLOWED HPC QPF WITH 1 TO 2 INCHES NORTH AND 1 AND ONE-HALF TO TWO AND A HALF INCHES SOUTH OF INTERSTATE 94. PRECIPITATION TOTALS ON MODELS HAVE GREATER VARIATIONS...ESPECIALLY NAM WHICH PAINTS BULLS EYE OVER SOUTH CENTRAL NORTH DAKOTA. TEMPERATURES WILL BE BELOW SEASON AVERAGES WITH ABUNDANT PRECIPITATION CLOUD COVER AND A COOL NORTHEAST FLOW. .LONG TERM...TUESDAY THROUGH SUNDAY... EXITING DEEP LOW OVER MINNESOTA AND WISCONSIN AT BEGINNING OF SHORTER TERM. RIDGING BEGINS TO BUILD OVER NORTHERN PLAINS BY WEDNESDAY THROUGH WEDNESDAY. WARMER AND DRIER WEATHER WILL MOVE ONTO THE PLAINS THROUGH THURSDAY NIGHT. NEXT WEST COAST LOW RIDES OVER TOP OF RIDGE BRUSHING WESTERN AND CENTRAL NORTH DAKOTA. SURFACE LOW AGAIN MOVES ACROSS CENTRAL PLAINS AND INVERTED TROUGH EXTENDS NORTH TO THE DAKOTAS. RIDGE REBUILD AGAIN FOR REMAINDER OF THE NEXT WEEKEND WITH MORE SEASONABLE TEMPERATURES. && .AVIATION... INVERTED TROUGH OF LOW PRESSURE FROM LOW IN COLORADO TO LOW IN SASKATCHEWAN WILL MOVE EAST AND BE FOCUS FOR SCATTERED CONVECTION THIS EVENING AND EARLY MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001-009-010-017>021-025-031>037-041-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jun 19, 4:23 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT SUN JUN 19 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 423 AM CDT SUN JUN 19 2011 /323 AM MDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT FOR ALL LOCATIONS. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY AND TUESDAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES. CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 18, 7:52 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 18, 7:54 PM CDT | Areal Flood Advisory | BIS | Sioux | 2 hr |
| Jun 18, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 18, 9:35 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 19 hr |
| Jun 18, 11:20 PM CDT | Areal Flood Warning | BIS | Mercer, Morton, Oliver | 18 hr |
| Jun 19, 4:12 PM CDT | Flood Watch | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more | 51 hr |
| Jun 19, 6:54 PM CDT | Flash Flood Warning | BIS | Divide, Williams | 5 hr |
Nearby
Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.